MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROTECTIVE PLUS PU SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO PROTECTIVE PLUS PU SAFETY CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 306301
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the yellow hub wouldn't detach from the iv catheter.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: one used, locked out 24g x 3/4" protectiv plus device with blister top stock was received for analysis.The sample was visually examined for any potentially related nonconformances.Magnified examination of the nose component displayed evidence of form in place gasket (fipg) adhesive overflow on the nose od, mechanically locking the catheter hub to the nose and preventing proper disconnection/separation upon insertion, consistent with the reported event.Review of the machine logbooks indicates that there was an issue with low levels in the adhesive tank on pcm3 fipg adhesive dispense station during 1st shift, (b)(6) 2023 and as a correction, the fipg adhesive container was replaced.Potentially, if the station was not purged after introducing the new adhesive container, air bubbles may form in the adhesive lines and would be highly probable to cause fipg adhesive overflow as observed in the returned sample.The process fmea for pcm3 assembly machine was reviewed for controls in place specific to the fipg adhesive dispense station.Dhr review verified that all routine controls were executed properly & in a timely manner.Based on analysis, the complaint is confirmed as a manufacturing nonconformance.In-process, product is evaluated for force to advance (fta) and force to lock (ftl) and visually inspected by operators using statistically valid sampling plans at defined intervals.If any nonconformances are found in process, the product is isolated, non-conformed and immediate action is taken to perform corrections.Inspections and tests are conducted by trained operators using statistically valid sampling plans at defined intervals.Sampling plans are based on random sampling selection and are designed to provide a high level of assurance that the true fraction defective is less than or equal to the established aql level for each quality characteristic.As a correction, this complaint is being communicated to appropriate personnel and an a3 root cause analysis will be performed to identify additional prevention & detection controls.No further correction or corrective actions will be conducted by the manufacturing facility at this time.Complaint information will continue to be monitored.Icu medical regularly reviews and analyzes post-market data for new information or adverse trends, implementing corrections, taking corrective and preventative actions accordingly.

Brand Name
JELCO PROTECTIVE PLUS PU SAFETY CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19304063
Report Number1219611-2024-00003
Device Sequence Number6530155
Product Code FOZ
UDI-Device Identifier10351688071224
UDI-Public(01)10351688071224(17)260320(10)4385128
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Catalogue Number306301
Device Lot Number4385128
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown